MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013561
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: h2: corrected data on b1 and b2.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during arthroscopy, the 9/10mm bone plug shattered inside the patient¿s knee leaving numerous bits and pieces of plastic floating around.It is unknown if there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the material composition of the bone plug is intended as a non-implantable, short-term tissue contact device and long-term implantation data is not available.It is unknown if there will be a tissue response to the reported ¿shattered¿ device/fragmented particles; therefore, unable to rule out possible localized irritation/discomfort/pain, particle micro-motion and/or migration.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PLUG BONE TUNNEL 9/10 MED.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19554693
Report Number1219602-2024-01307
Device Sequence Number6711121
Product Code NBH
UDI-Device Identifier03596010091130
UDI-Public03596010091130
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013561
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer05/24/2024
07/19/2024
07/31/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date06/17/2024
07/22/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown